Perturbations of quadratic Hamiltonian two-saddle cycles
Annales de l'I.H.P. Analyse non linéaire, Tome 32 (2015) no. 2, pp. 307-324.

We prove that the number of limit cycles which bifurcate from a two-saddle loop of a planar quadratic Hamiltonian system, under an arbitrary quadratic deformation, is less than or equal to three.

@article{AIHPC_2015__32_2_307_0,
     author = {Gavrilov, Lubomir and Iliev, Iliya D.},
     title = {Perturbations of quadratic Hamiltonian two-saddle cycles},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {307--324},
     publisher = {Elsevier},
     volume = {32},
     number = {2},
     year = {2015},
     doi = {10.1016/j.anihpc.2013.12.001},
     zbl = {06444426},
     mrnumber = {3325239},
     language = {en},
     url = {www.numdam.org/item/AIHPC_2015__32_2_307_0/}
}
Gavrilov, Lubomir; Iliev, Iliya D. Perturbations of quadratic Hamiltonian two-saddle cycles. Annales de l'I.H.P. Analyse non linéaire, Tome 32 (2015) no. 2, pp. 307-324. doi : 10.1016/j.anihpc.2013.12.001. http://www.numdam.org/item/AIHPC_2015__32_2_307_0/

[1] V.I. Arnol'D, V.S. Afrajmovich, Yu.S. Il'Yashenko, L.P. Shil'Nikov, Dynamical Systems V: Bifurcation Theory and Catastrophe Theory, Encyclopaedia Math. Sci. vol. 5 , Springer-Verlag, Berlin (1994), Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow (1986) | MR 895653 | Zbl 0797.58003

[2] Magdalena Caubergh, Freddy Dumortier, Stijn Luca, Cyclicity of unbounded semi-hyperbolic 2-saddle cycles in polynomial Liénard systems, Discrete Contin. Dyn. Syst. 27 no. 3 (2010), 963 -980 | MR 2629568 | Zbl 1200.34034

[3] Magdalena Caubergh, Freddy Dumortier, Robert Roussarie, Alien limit cycles near a Hamiltonian 2-saddle cycle, C. R. Math. Acad. Sci. Paris 340 no. 8 (2005), 587 -592 | MR 2138709 | Zbl 1083.34025

[4] Magdalena Caubergh, Freddy Dumortier, Robert Roussarie, Alien limit cycles in rigid unfoldings of a Hamiltonian 2-saddle cycle, Commun. Pure Appl. Anal. 6 no. 1 (2007), 1 -21 | MR 2276327 | Zbl 1138.34020

[5] Shui-Nee Chow, Chengzhi Li, Yingfei Yi, The cyclicity of period annuli of degenerate quadratic Hamiltonian systems with elliptic segment loops, Ergod. Theory Dyn. Syst. 22 no. 2 (2002), 349 -374 | MR 1898796 | Zbl 1094.34020

[6] B. Coll, F. Dumortier, R. Prohens, Alien limit cycles in Liénard equations, J. Differ. Equ. 254 no. 3 (2013), 1582 -1600 | MR 2997384 | Zbl 1262.34036

[7] W.A. Coppel, A survey of quadratic systems, J. Differ. Equ. 2 (1966), 293 -304 | MR 196182 | Zbl 0143.11903

[8] F. Dumortier, R. Roussarie, C. Rousseau, Hilbert's 16th problem for quadratic vector fields, J. Differ. Equ. 110 no. 1 (1994), 86 -133 | MR 1275749 | Zbl 0802.34028

[9] F. Dumortier, R. Roussarie, J. Sotomayor, H. Żołądek, Bifurcations of planar vector fields, Nilpotent Singularities and Abelian Integrals, Lect. Notes Math. vol. 1480 , Springer-Verlag, Berlin (1991) | MR 1166189 | Zbl 0755.58002

[10] Freddy Dumortier, Robert Roussarie, Abelian integrals and limit cycles, J. Differ. Equ. 227 no. 1 (2006), 116 -165 | MR 2233957 | Zbl 1111.34028

[11] J.-P. Françoise, Successive derivatives of a first return map, application to the study of quadratic vector fields, Ergod. Theory Dyn. Syst. 16 no. 1 (1996), 87 -96 | MR 1375128 | Zbl 0852.34008

[12] Lubomir Gavrilov, The infinitesimal 16th Hilbert problem in the quadratic case, Invent. Math. 143 no. 3 (2001), 449 -497 | MR 1817642 | Zbl 0979.34024

[13] Lubomir Gavrilov, Cyclicity of period annuli and principalization of Bautin ideals, Ergod. Theory Dyn. Syst. 28 no. 5 (2008), 1497 -1507 | MR 2449540 | Zbl 1172.37020

[14] Lubomir Gavrilov, On the number of limit cycles which appear by perturbation of Hamiltonian two-saddle cycles of planar vector fields, Bull. Braz. Math. Soc. 42 no. 1 (2011), 1 -23 | MR 2774172 | Zbl 1234.34025

[15] Lubomir Gavrilov, On the number of limit cycles which appear by perturbation of two-saddle cycles of planar vector fields, Funct. Anal. Appl. 47 no. 3 (2013), 174 -186 | MR 3154836 | Zbl 1310.34043

[16] Lubomir Gavrilov, Iliya D. Iliev, Second-order analysis in polynomially perturbed reversible quadratic Hamiltonian systems, Ergod. Theory Dyn. Syst. 20 no. 6 (2000), 1671 -1686 | MR 1804952 | Zbl 0992.37054

[17] Lubomir Gavrilov, Iliya D. Iliev, The displacement map associated to polynomial unfoldings of planar Hamiltonian vector fields, Am. J. Math. 127 no. 6 (2005), 1153 -1190 | MR 2183522 | Zbl 1093.34015

[18] Yue He, Chengzhi Li, On the number of limit cycles arising from perturbations of homoclinic loops of quadratic integrable systems, Planar Nonlinear Dynamical Systems Delft, 1995 Differ. Equ. Dyn. Syst. 5 no. 3–4 (1997), 303 -316 | MR 1660206 | Zbl 0898.34025

[19] E. Horozov, I.D. Iliev, On saddle-loop bifurcations of limit cycles in perturbations of quadratic Hamiltonian systems, J. Differ. Equ. 113 no. 1 (1994), 84 -105 | MR 1296162 | Zbl 0808.34041

[20] E. Horozov, I.D. Iliev, On the number of limit cycles in perturbations of quadratic Hamiltonian systems, Proc. Lond. Math. Soc. 69 no. 1 (1994), 198 -224 | MR 1272426 | Zbl 0802.58046

[21] I.D. Iliev, Higher-order Melnikov functions for degenerate cubic Hamiltonians, Adv. Differ. Equ. 1 no. 4 (1996), 689 -708 | MR 1401409 | Zbl 0851.34042

[22] Iliya D. Iliev, Perturbations of quadratic centers, Bull. Sci. Math. 122 no. 2 (1998), 107 -161 | MR 1612784 | Zbl 0920.34037

[23] Yu. Ilyashenko, Centennial history of Hilbert's 16th problem, Bull., New Ser., Am. Math. Soc. 39 no. 3 (2002), 301 -354 | MR 1898209 | Zbl 1004.34017

[24] Yulij Ilyashenko, Sergei Yakovenko, Lectures on Analytic Differential Equations, Grad. Stud. Math. vol. 86 , American Mathematical Society, Providence, RI (2008) | MR 2363178 | Zbl 1186.34001

[25] Chengzhi Li, Robert Roussarie, The cyclicity of the elliptic segment loops of the reversible quadratic Hamiltonian systems under quadratic perturbations, J. Differ. Equ. 205 no. 2 (2004), 488 -520 | MR 2092868 | Zbl 1071.34032

[26] Stijn Luca, Freddy Dumortier, Magdalena Caubergh, Robert Roussarie, Detecting alien limit cycles near a Hamiltonian 2-saddle cycle, Discrete Contin. Dyn. Syst. 25 no. 4 (2009), 1081 -1108 | MR 2552129 | Zbl 1194.34084

[27] G.S. Petrov, The Chebyshev property of elliptic integrals, Funkc. Anal. Prilozh. 22 no. 1 (1988), 83 -84 | MR 936711 | Zbl 0645.33003

[28] G.S. Petrov, Nonoscillation of elliptic integrals, Funkc. Anal. Prilozh. 24 no. 3 (1990), 45 -50 | MR 1082030

[29] I.G. Petrovskiĭ, E.M. Landis, On the Number of Limit Cycles of the Equation dy/dx=P(x,y)/Q(x,y), where P and Q are Polynomials of the Second Degree, Transl. Am. Math. Soc. vol. 10 , American Mathematical Society, Providence, RI (1958), 177 -221 | Zbl 0080.07502

[30] R. Roussarie, A note on finite cyclicity property and Hilbert's 16th problem, Dynamical Systems, Valparaiso, 1986, Lect. Notes Math. vol. 1331 , Springer, Berlin (1988), 161 -168 | MR 961099 | Zbl 0676.58046

[31] Robert Roussarie, Bifurcation of Planar Vector Fields and Hilbert's Sixteenth Problem, Prog. Math. vol. 164 , Birkhäuser Verlag, Basel (1998) | MR 1628014 | Zbl 0898.58039

[32] Robert Roussarie, Melnikov functions and Bautin ideal, Qual. Theory Dyn. Syst. 2 no. 1 (2001), 67 -78 | MR 1844978 | Zbl 1081.37030

[33] Song Ling Shi, A concrete example of the existence of four limit cycles for plane quadratic systems, Sci. Sin. 23 no. 2 (1980), 153 -158 | MR 574405 | Zbl 0431.34024

[34] Yulin Zhao, Siming Zhu, Perturbations of the non-generic quadratic Hamiltonian vector fields with hyperbolic segment, Bull. Sci. Math. 125 no. 2 (2001), 109 -138 | MR 1812160 | Zbl 1001.34024

[35] Henryk Żołądek, The cyclicity of triangles and segments in quadratic systems, J. Differ. Equ. 122 no. 1 (1995), 137 -159 | MR 1356133 | Zbl 0840.34031